MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-23A
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a 23mm trifecta valve was implanted in a patient.On an unknown date at the beginning of 2023, the patient started experiencing severe shortness of breath.Testing revealed significant changes on echocardiograms.On (b)(6) 2023,the patient underwent transcatheter aortic valve replacement (tavr) procedure with an unknown device.Post procedure, the patient continued to have severe shortness of breath and many limitations.
 
Additional Manufacturer Narrative
An event of a severe shortness of breath was reported.A more comprehensive assessment, including a histopathological examination of the valve tissue, could not be performed as the device was not returned for analysis.However, based on the information received, the reported event is consistent with structural valve deterioration (svd), which is a well-known complication of tissue heart valve replacement surgery.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.Based on the available information, the cause of the reported event could not be conclusively determined.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17662802
Report Number2135147-2023-03800
Device Sequence Number6190864
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public05414734052030
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2017
Device Catalogue NumberTF-23A
Device Lot Number5047210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale